Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Persistent dry cough after taking Ramipril. Alternative medication without side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
Hi. My wife, at the direction of her cardiologist was prescribed 10mg Ramipril daily. Since commencing this drug 5 months ago she has suffered from a persistent dry cough. Is there an alternative to ramipril which may alleviate this problem.
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 28 minutes later

Thanks for posting your query.

Your wife is taking ramipril which has a common side effect of dry cough. Although this cough is self limiting but if the cough has not been relieved in last 5 months then we must consider changing the drug.
The other effective option is Angiotensin II receptor antagonists like losartan, telmisartan, etc. These are equally efficacious with lower incidence of side effects.
You can discuss this option with your cardiologist and get these prescribed from him.
Hope this answers your query. I will be glad to answer the follow up queries that you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor